Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have painful enlarged lymph node in armpit and upper neck. Noticed red spots on feet. Any solution?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1972
Answered : 25 Questions
Question
Hi Dr. Grief ~ I have painful enlarged lymph node in my armpit (left) which is now decreasing in size and less painful. I now have an enlarded painful lymph node below my right ear/upper neck - now too decreasing in size. Today I have notice red spots on my feet and lower leg area. Weird - can you give me some guidance please?
Thank you, XXXXXXX
Posted Wed, 1 Aug 2012 in Skin Hair and Nails
 
 
Answered by Dr. R. P. Gupta 1 hour later
Hi XXXXXXX

It seems Dr. Grief is busy with other professional engagements. I take this opportunity to discuss with your problems.

You seem to be having Erythema nodosum on your feet and legs. Erythema nodosum can be secondary to Tuberculosis. I suspect this as this could also be causing your lymph nodes in arm and neck for which FNAC should be done along with other investigations for tuberculosis but before proceeding I would like to see your picture of skin lesions on feet and legs. It will be better if you could upload your picture especially of the skin lesions.

What kind of cancer runs in your family? Do you frequently do a self breast examination or whenever you undergo annual physicals?

Awaiting your reply.
Dr. R. P. Gupta
Above answer was peer-reviewed by
 
Follow-up: Have painful enlarged lymph node in armpit and upper neck. Noticed red spots on feet. Any solution? 1 hour later
Lung cancer, throat cancer. I just had a physical a couple of weeks ago - no breast lumps. I will be recieving a mammo in then next couple of weeks.

Can you describe erythema nodosum? What treatment? I was camping and swimming in a lake this last weekend too.

Thank you!
 
 
Answered by Dr. R. P. Gupta 8 hours later
Hi XXXXXXX

Thanks again.

Erythema nodosum is a hypersensitivity reaction of the skin which manifests as nodular vasculitic lesions especially on the legs. These are painful red nodules which are sometimes associated with fever and joint pains. These are due to underlying infections, collagen vascular diseases or rarely due to malignant conditions.

Treatment will depend on the underlying cause which can be determined by proper work-up and investigations after clinical examination.

A picture of the affected areas can be informative about what is happening. If you do have a picture taken under a bright light, please upload them on this page for better comments.

Hope this answers your query.

Regards
Dr.R.P.Gupta
Above answer was peer-reviewed by
 
Follow-up: Have painful enlarged lymph node in armpit and upper neck. Noticed red spots on feet. Any solution? 10 hours later
Hi XXXXXXX It seems Dr. Grief is busy with other professional engagements. I take this opportunity to discuss with your problems.You seem to be having Erythema nodosum on your feet and legs. Erythema nodosum can be secondary to Tuberculosis. I suspect this as this could also be causing your lymph nodes in arm and neck for which FNAC should be done along with other investigations for tuberculosis but before proceeding I would like to see your picture of skin lesions on feet and legs. It will be better if you could upload your picture especially of the skin lesions.What kind of cancer runs in your family? Do you frequently do a self breast examination or whenever you undergo annual physicals?Awaiting your reply.

My Reply...(I sent twice today - website issue)

Lung cancer, throat cancer. I just had a physical a couple of weeks ago - no breast lumps. I will be recieving a mammo in then next couple of weeks.

Can you describe erythema nodosum? What treatment? I was camping and swimming in a lake this last weekend too.

Thank you!
 
 
Answered by Dr. R. P. Gupta 49 minutes later
Hi

It seems you are facing difficulty in viewing my answers. If you are unable to view my answer again you can in fact post the query separately for free (as you have a subscription with this portal)

Since you do not have a family history of breast cancer I am glad about this.

In fact I replied to you in my first follow up answer to all your queries. I shall repeat it again here:

Erythema nodosum is a hypersensitivity reaction of the skin which manifests as nodular vasculitic lesions especially on the legs. These are painful red nodules which are sometimes associated with fever and joint pains. These are due to underlying infections, collagen vascular diseases or rarely due to malignant conditions.

Treatment will depend on the underlying cause which can be determined by proper work-up and investigations after clinical examination.

A picture of the affected areas can be informative about what is happening. If you do have a picture taken under a bright light, please upload them on this page for better comments.

Thank you.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor